Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Algebraic and spectral properties of dual Toeplitz operators


Authors: Karel Stroethoff and Dechao Zheng
Journal: Trans. Amer. Math. Soc. 354 (2002), 2495-2520
MSC (2000): Primary 47B35, 47B47
DOI: https://doi.org/10.1090/S0002-9947-02-02954-9
Published electronically: February 4, 2002
MathSciNet review: 1885661
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Dual Toeplitz operators on the orthogonal complement of the Bergman space are defined to be multiplication operators followed by projection onto the orthogonal complement. In this paper we study algebraic and spectral properties of dual Toeplitz operators.


References [Enhancements On Off] (What's this?)

  • 1. P. Ahern and Z. Cuckovic, Products of Toeplitz Operators on the Bergman Space, Illinois J. Math. 45 (2001), 113-121.
  • 2. S. Axler, Bergman spaces and their operators, Surveys of Some Recent Results in Operator Theory, volume I, edited by J.B. Conway and B.B. Morrel, Pitman Research Notes in Mathematics, 1986, pp. 1-50. MR 90b:47048
  • 3. S. Axler and Z. Cuckovic, Commuting Toeplitz operators with harmonic symbols, Integral Equations Operator Theory 14 (1991), 1-12. MR 92f:47018
  • 4. S. Axler and D. Zheng, The Berezin transform on the Toeplitz algebra, Studia Math. 127 (1998), 113-136. MR 98m:47030
  • 5. S. Axler and D. Zheng, Compact operators via the Berezin transform, Indiana Univ. Math. J. 47 (1998), 387-400. MR 99i:47045
  • 6. A. Brown and P.R. Halmos, Algebraic Properties of Toeplitz Operators, J. Reine Angew. Math. 213 (1963/1964), 89-102. MR 28:3350
  • 7. J. Bunce, The joint spectrum of commuting non-normal operators, Proc. Amer. Math. Soc. 29 (1971), 499-504. MR 44:832
  • 8. J.A. Cima, K. Stroethoff, and K. Yale, Bourgain algebras on the unit disk, Pacific J. Math. 160 (1993), no.1, 27-41. MR 94i:96065
  • 9. R. Douglas, Banach algebra techniques in operator theory, Academic Press, San Diego, 1972. MR 50:14335
  • 10. J.B. Garnett, Bounded Analytic Functions, Academic Press, Orlando, 1981. MR 83g:30037
  • 11. P. Gorkin and D. Zheng, Essentially Commuting Toeplitz Operators, Pacific J. Math. 190 (1999), 87-109. MR 2000j:47054
  • 12. P. Hartman and A. Wintner, The spectra of Toeplitz's matrices, Amer. J. Math. 76 (1954), 867-882. MR 17:499a
  • 13. K. Hoffman, Bounded analytic functions and Gleason parts, Ann. of Math. 86 (1967), 74-111. MR 35:5945
  • 14. J.W. Lark, Spectral theorems for a class of Toeplitz operators on the Bergman space, Houston J. Math. 12 (1986), no. 3, 397-404. MR 88i:47012
  • 15. G. McDonald and C. Sundberg, Toeplitz operators on the disc, Indiana Univ. Math. J. 28 (1979), 595-611. MR 80h:47034
  • 16. N.K. Nikol'skii, Treatise on the shift operator, Springer-Verlag, New York, 1985. MR 87i:47042
  • 17. W. Rudin, Real and Complex Analysis, 2nd ed., McGraw-Hill, New York, 1974. MR 49:8783
  • 18. D. Sarason, Function theory on the unit circle, Virginia Poly. Inst. and State Univ., Blacksburg, Virginia, 1979. MR 80d:30035
  • 19. K. Stroethoff, Essentially commuting Toeplitz operators with harmonic symbols, Canadian Math. J. 45 (1993), 1080-1093. MR 94h:47046
  • 20. K. Stroethoff, The Berezin Transform and Operators on Spaces of Analytic Functions, Linear Operators, edited by J. Zemánek, Banach Center Publications, Vol. 38, Polish Academy of Sciences, Warsaw (1997), 361-380. MR 98g:47025
  • 21. K. Stroethoff and D. Zheng, Toeplitz and Hankel operators on Bergman spaces, Trans. Amer. Math. Soc. 329 (1992), no. 2, 773-794. MR 92e:47044
  • 22. K. Stroethoff and D. Zheng, Products of Hankel and Toeplitz Operators on the Bergman space, J. Functional Analysis 169 (1999), 289-313. MR 2000i:47053
  • 23. H. Widom, On the spectrum of a Toeplitz operator, Pacific J. Math. 14 (1964), 365-375. MR 29:476
  • 24. K. Zhu, Operator Theory on Function Spaces, Marcel Dekker, New York, 1990. MR 92c:47031

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 47B35, 47B47

Retrieve articles in all journals with MSC (2000): 47B35, 47B47


Additional Information

Karel Stroethoff
Affiliation: Department of Mathematical Sciences, University of Montana, Missoula, Montana 59812
Email: ma_kms@selway.umt.edu

Dechao Zheng
Affiliation: Mathematics Department, Vanderbilt University, Nashville, Tennessee 37240
Email: zheng@math.vanderbilt.edu

DOI: https://doi.org/10.1090/S0002-9947-02-02954-9
Received by editor(s): March 10, 2000
Received by editor(s) in revised form: September 3, 2001
Published electronically: February 4, 2002
Additional Notes: The second author was supported in part by the National Science Foundation and the University Research Council of Vanderbilt University.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society